Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 28, 2009, 9:06 AM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2009, 9:06 AM MDT (15:06 UTC)
- Expired
- Jun 28, 2009, 11:00 AM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Guadalupe County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 119 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 3.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 281506
FFWABQ
NMC019-047-281700-
/O.NEW.KABQ.FF.W.0002.090628T1506Z-090628T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 AM MDT SUN JUN 28 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
SOUTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1100 AM MDT
* AT 859 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
DILIA TO SANTA ROSA LAKE STATE PARK...OR ALONG A LINE EXTENDING
FROM 24 MILES NORTHWEST OF SANTA ROSA TO 6 MILES NORTHEAST OF SANTA
ROSA. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY.
FLASH FLOODING IS LIKELY ALONG MANUELITO ROAD...JONNELL ROAD...
ESTEROS CREEK AND LAS TULES ROAD. HIGH WATER FLOWS ARE ALSO LIKELY
WITHIN THE PECOS RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3532 10512 3533 10482 3517 10450 3504 10438
3487 10447 3484 10461 3495 10484 3495 10504
3508 10513
$$
DPORTER/342 follow-up statements
000
WGUS75 KABQ 281559
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
959 AM MDT SUN JUN 28 2009
NMC019-047-281700-
/O.CON.KABQ.FF.W.0002.000000T0000Z-090628T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE-SAN MIGUEL-
959 AM MDT SUN JUN 28 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MDT FOR SOUTH
CENTRAL SAN MIGUEL AND NORTHERN GUADALUPE COUNTIES...
AT 957 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COLONIAS TO 8 MILES EAST OF SANTA
ROSA...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF SANTA
ROSA TO 8 MILES EAST OF SANTA ROSA...DRIFTING SOUTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
COLONIAS...
SANTA ROSA LAKE STATE PARK...
DILIA...
LAS TULES ROAD...
COLONIOS ROAD...
JONNELL ROAD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 0.75 TO 1.50 INCHES ARE LIKELY IN THE
WARNED AREA.
FLASH FLOODING IS LIKELY IN ESTEROS CREEK ALONG WITH HIGH WATER
FLOWS IN THE PECOS RIVER...WHICH COULD IMPACT SANTA ROSA. DO NOT
ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3532 10512 3533 10482 3517 10450 3504 10438
3487 10447 3484 10461 3495 10484 3495 10504
3508 10513
$$
DPORTER000
WGUS75 KABQ 281658
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1058 AM MDT SUN JUN 28 2009
NMC019-047-281706-
/O.EXP.KABQ.FF.W.0002.000000T0000Z-090628T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE-SAN MIGUEL-
1058 AM MDT SUN JUN 28 2009
...FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM MDT FOR SOUTH CENTRAL
SAN MIGUEL AND NORTHERN GUADALUPE COUNTIES...
THIS FLASH FLOOD WARNING WILL BE REPLACED BY AN ARROYO AND SMALL
STREAM FLOOD ADVISORY. HEAVY RAINFALL ACROSS THE AREA WILL ALLOW
ARROYOS AND SMALL STREAMS TO RUN HIGH THROUGH EARLY THIS AFTERNOON.
LAT...LON 3532 10512 3533 10482 3517 10450 3504 10438
3487 10447 3484 10461 3495 10484 3495 10504
3508 10513
$$
GUYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:25 AM MDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 28, 3:25 AM MDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 AM MDT SUN JUN 28 2009 .DISCUSSION... FLOW AROUND HIGH PRESSURE CONTINUES TO PUMP ABUNDANT LOW AND MID LEVEL MOISTURE INTO THE LAND OF ENCHANTMENT THIS MORNING. WATER VAPOR IMAGERY CONTINUES TO INDICATE A FETCH OF MOISTURE FROM THE EASTERN PACIFIC STREAMING NORTHWARD INTO THE FORECAST AREA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS MORNING MAINLY OVER THE EASTERN PLAINS BEHIND THE BACK DOOR COLD FRONT THAT PUSHED THROUGH YESTERDAY. AS OF 09Z THE FRONT WAS LOCATED JUST WEST OF THE RIO GRANDE VALLEY WITH GUSTY EASTERLY WINDS OCCURRING FROM CLINES CORNERS TO ALBUQUERQUE. BEHIND THE BOUNDARY...DEWPOINTS IN THE 50S AND 60S WERE COMMON WITH 30S AND 40S AHEAD OF IT. THE BOUNDARY SETUP WILL BE THE FOCUS FOR NEW CONVECTION THIS AFTERNOON AND EARLY EVENING. UNTIL THEN...NOT MUCH SURFACE BASED INSTABILITY IS EXPECTED THIS MORNING AND EARLY AFTERNOON AS AN EXTENSIVE CANOPY OF CLOUD COVER HAS DEVELOPED ABOVE THE FRONTAL LAYER. THIS SHOULD KEEP A LID ON A FAST WARM UP ACROSS MUCH OF THE CWFA EXCEPT THE NORTHWEST. AM STILL EXPECTING A GOOD CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY TODAY BUT OF A MORE SHOWERY VARIETY OVER EASTERN SECTIONS...PERHAPS AN ISOLATED THUNDERSTORM. WILL KEEP LIKELY POPS OVER EASTERN SECTIONS THIS MORNING BUT REDUCE THEM TO CHANCE VALUES AS THE MAIN FOCUS IS EXPECTED TO SHIFT WEST AND SOUTHWEST NEAR THE BOUNDARY PROXIMITY. WILL FOCUS LIKELY POPS NEAR THE GILA REGION/SOUTHWEST MOUNTAINS LATER TODAY. DUE TO PWATS RUNNING 150-200% OF NORMAL...LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE THE MAIN THREAT. BEYOND TODAY...NOT MUCH CHANGE TO THE FORECAST AS PRECIPITATION CHANCES THROUGH THE LATTER HALF OF THE WEEK WILL BE DEPENDANT ON THE POSITION OF THE UPPER LEVEL RIDGE AND THE AMOUNT OF MOISTURE THAT CAN REMAIN IN PLACE. IT APPEARS THE UPPER HIGH WILL GRADUALLY RETROGRADE WEST TO NEAR THE AZ/NM BORDER. RECYCLED MOISTURE WILL STILL LEND TO AT LEAST ISOLATED TO SCATTERED AFTERNOON CONVECTION ESPECIALLY OVER THE HIGHER TERRAIN WITH THE POTENTIAL FOR UPPER LEVEL DISTURBANCES/WEAK BOUNDARY INTRUSIONS OVER THE EASTERN PLAINS FOR THE MID TO LATTER HALF OF THE WORKWEEK. THIS PATTERN COULD LEAD TO CONVECTION DEVELOPING OVER THE HIGHER TERRAIN AND AFFECTING PORTIONS OF THE EASTERN PLAINS...ESPECIALLY DURING THE THURSDAY THROUGH SUNDAY PERIOD. KW && .AVIATION... BACK DOOR FRONT IS WEST OF THE RIO GRANDE VALLEY AND WILL PUSH NEAR THE ARIZONA BORDER BY MID MORNING. GUSTY WINDS WILL CONTINUE DOWNWIND OF CANYONS AND GAPS NEAR CENTRAL VALLEYS...BUT FOR NOW IT DOES NOT APPEAR THAT GUSTS WILL EXCEED 30KT. WINDS WILL RELAX BY NOON. EXTENSIVE CLOUD COVER WILL PERSIST OVER MUCH OF THE STATE WITH SOME LOWER CEILINGS AND FOG/MIST POSSIBLE ALONG EASTERN SLOPES OF THE SANGRE DE CRISTOS AND INTO THE NORTHEASTERN PLAINS DURING THE MORNING. THUS...PATCHY AREAS OF MVFR AND LOCALIZED IFR CONDITIONS WILL FAVOR THE NORTHEASTERN QUADRANT OF THE STATE...INCLUDING TAF SITES KLVS AND KTCC. BY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS...WITH THUNDERSTORMS TENDING TO FAVOR WESTERN AND SOUTHWESTERN MOUNTAINS. GUSTY OUTFLOW WINDS AND BRIEF CEILING/VISIBILITY REDUCTIONS TO MVFR STATUS CAN BE EXPECTED WITH STRONGER STORMS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... BACK DOOR FRONT WILL CONTINUE ADVANCING WEST OF THE CENTRAL VALLEYS AND TOWARD THE ARIZONA BORDER. STRONG GAP/CANYON WINDS ARE EXPECTED TO PERSIST INTO THE LATE MORNING HOURS BEFORE VERTICAL MIXING ENSUES AND SURFACE GRADIENT RELAXES. LOW LEVEL MOISTURE CONVERGENCE AND SUFFICIENT POOLING OF MID TO UPPER LEVEL MOISTURE STILL EXPECTED TO BRING SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM ACTIVITY ACROSS THE STATE....ESPECIALLY IN SOUTHWESTERN ZONES. COOLER TEMPERATURES BEHIND THE FRONT AND WETTING RAINS WILL KEEP HUMIDITIES FROM PLUMMETING MUCH...AND EXCELLENT RECOVERY WILL OCCUR TONIGHT. ONLY WIND CONCERNS WILL BE GUSTY OUTFLOWS. UPPER LEVEL HIGH WILL RETROGRADE TOWARD THE AZ/NM BORDER BY MONDAY WITH SUFFICIENT REMNANTS OF THE MID TO UPPER LEVEL MOISTURE PLUME REMAINING OVER MOST OF THE FORECAST AREA. THIS WILL KEEP SCATTERED COVERAGE OF SHOWERS AND STORMS ONGOING THROUGH MONDAY. COVERAGE WILL THEN DIMINISH GRADUALLY THROUGH THE WEEK AS THE UPPER LEVEL HIGH REMAINS PARKED OVER THE AZ/NM BORDER. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 88 58 93 58 / 10 10 20 20 GALLUP.......................... 82 52 87 51 / 20 20 20 20 GRANTS.......................... 80 51 87 53 / 50 50 30 20 GLENWOOD........................ 85 59 87 61 / 60 50 40 20 CHAMA........................... 72 44 75 43 / 40 40 30 20 LOS ALAMOS...................... 73 54 78 53 / 40 40 30 20 RED RIVER....................... 70 45 72 46 / 50 40 30 30 TAOS............................ 76 48 82 49 / 40 30 30 20 SANTA FE........................ 77 53 84 53 / 50 50 30 20 SANTA FE AIRPORT................ 80 55 87 57 / 40 50 30 20 ESPANOLA........................ 81 56 88 58 / 40 40 30 20 ALBUQUERQUE HEIGHTS............. 81 63 87 66 / 50 50 30 20 ALBUQUERQUE VALLEY.............. 82 62 89 65 / 50 50 30 20 ALBUQUERQUE FOOTHILLS........... 79 60 86 63 / 50 50 30 20 ALBUQUERQUE WEST MESA........... 81 63 88 66 / 50 50 30 20 SOCORRO......................... 83 61 88 65 / 50 50 30 20 SANDIA PARK/CEDAR CREST......... 75 53 81 54 / 50 50 30 30 MORIARTY/ESTANCIA............... 77 55 84 57 / 50 50 30 20 CARRIZOZO....................... 82 58 82 63 / 50 50 30 30 RUIDOSO......................... 72 55 72 55 / 60 50 40 30 RATON........................... 81 51 87 52 / 30 20 20 20 LAS VEGAS....................... 76 52 82 51 / 50 40 30 20 ROY............................. 78 59 81 61 / 40 20 20 20 CLAYTON......................... 82 60 89 61 / 20 10 20 20 SANTA ROSA...................... 81 62 88 62 / 50 40 30 20 TUCUMCARI....................... 80 65 91 65 / 40 40 20 20 FORT SUMNER..................... 81 66 89 65 / 50 30 30 20 CLOVIS.......................... 80 64 86 64 / 50 30 30 20 PORTALES........................ 81 66 88 65 / 50 30 30 20 ROSWELL......................... 82 68 89 68 / 50 40 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 17/52
Hazardous weather outlook, Jun 28, 6:05 AM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 AM MDT SUN JUN 28 2009 NMZ001>021-026-291200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 605 AM MDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING ESPECIALLY OVER THE HIGHER TERRAIN OF WESTERN AND CENTRAL NEW MEXICO. THE HEAVY RAINFALL MAY CAUSE FAST WATER FLOWS IN ARROYOS AND MINOR FLOODING OF SMALL STREAMS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT CAN BE EXPECTED ON MONDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH MINOR FLOODING OF ARROYOS AND SMALL STREAMS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KW
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:49 AM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 116 min |
| Jun 28, 11:03 AM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, San Miguel | 117 min |
| Jun 28, 11:12 AM MDT | Areal Flood Advisory | ABQ | Chaves | 93 min |
| Jun 28, 12:11 PM MDT | Areal Flood Advisory | ABQ | Catron, Lincoln, Socorro | 2 hr |
| Jun 28, 1:37 PM MDT | Areal Flood Advisory | ABQ | McKinley | 53 min |
| Jun 28, 2:33 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 117 min |
| Jun 28, 2:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 86 min |
| Jun 28, 3:04 PM MDT | Areal Flood Advisory | ABQ | Socorro | 86 min |
| Jun 28, 3:26 PM MDT | Flash Flood Warning | ABQ | Socorro | 2 hr |
| Jun 28, 3:32 PM MDT | Areal Flood Advisory | ABQ | Chaves | 88 min |
| Jun 28, 4:00 PM MDT | Flash Flood Warning | ABQ | Cibola, McKinley | 90 min |
| Jun 28, 4:29 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 91 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.